Opinion

  1. Joanne Taylor Joanne Taylor Australia says:

    I started using champix as its known in Australia 14 days ago.  At first it was just feeling sick, very very tired and very thirsty, also had diarohea.  By day 8 I had started to get flu like symptoms - waves of uncontrollable shivering, very depressed & teary, no motivation, no appetite (its now Tuesday and I haven't eaten since Saturday).  Pfizer state that this is nicotine withdrawal however I WAS STILL SMOKING!  I have quit cold turkey before and never ever felt like this.  I have been smoking since I was 8 yrs old - am now 50.  By the time I went to the doctors on day 15 I had a fever of 38.5, could not work, almost broke up with my partner.  One day after not taking them and I feel 100% better than what I did.  Pfizer needs to take some responsibility for the people that have adverse reactions to their wonder drug.  They say they care about people dying of smoking related disease, however I think it's more about the billions that their wonder drug has made them.  I would much rather drop dead from smoking than ever touch this evil little blue tablet again!

    • Karen Karen South Africa says:

      I have been taking Champix from the 2nd of Sept 2011 and have been smoke free for 33 days now, appart from feeling very tired I must say I have had no side effects to date. Be sure to know if any do accure. I think that maybe Champix should have gone through the same screening as Zyban originlly did. If you had any history of depression or eating disorders you could not get a prescription. Maybe this way they would have been able to determine whether the people talking about depression after taking the medicine did not suffer from it in the first place.

    • Anne Anne Norway says:

      I have also Struggled with flu like symptoms after starting with Champix. Fever, muscle aches, sinuspain and dry cough. It has lasted for 10 days now and I am not getting better.. No appetite. Smell nor taste.. Tired. Is it just the flu or a side-effect?  I quit smoking but that is the only positive.

    • Madeleine Schoevers Madeleine Schoevers South Africa says:

      I had exactly the same symptoms in exact sequence and days. Day 19 I thought I was going to die. I couldn't sleep. Shaking, heart pulvitations.  Decided to go to doctor and didn't take morning pill. By time I got to see doctor I was wondering why I was there as I felt much better. I was mean to my kids, broke engagement and thought of taking my life. I will rather smoke than go through that again.

The opinions expressed here are the views of the writer and do not necessarily reflect the views and opinions of News Medical.
Post a new comment
Post